MAUDE Adverse Event Report: PROFOUND MEDICAL INC. TULSA-PRO® SYSTEM

PROFOUND MEDICAL INC. TULSA-PRO® SYSTEM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Pelvic Pain (4865)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Adverse event reported: "prolonged increased pain post-tulsa" patient has been suffering with severe bladder neck and rectal spasms since shortly after catheter removal post tulsa procedure.Tulsa procedure: on (b)(6) 2023, catheter removed: on (b)(6) 2023, bladder neck spasms: unknown (b)(6) 2023, rectal spasms: on (b)(6) 2023.Patient received multiple interventions, including bladder neck resection (b)(6) 2024.
 
Additional Manufacturer Narrative
Disposable components of the device were discarded following the treatment because no malfunction was identified during the procedure.System logs were retrieved to review intraprocedural imaging.Thermometry maps and mri images acquired throughout the procedure, and contrast-enhanced mri acquired immediately after the procedure revealed no evidence of overheating and confirmed a conservative ablation plan.There was no heating outside the prostate capsule.The post-treatment mri also shows no evidence of bladder or rectal injury.There was no significant motion observed during the treatment.
 
Event or Problem Description
This follow-up report is in reference to the initial form 3500a submitted may 31 2024 for the adverse event reported: "prolonged increased pain post-tulsa".Regarding patient management, since the initial report, the patient has undergone placement of a suprapubic catheter.The pain has resolved.The suprapubic catheter, however, is intended as a temporary measure and pain specialists are currently consulting on the case to assess whether definitive pain relief can be achieved without the need for catheterization by use of nerve block therapies.Gastronenterology consultation was also requested.
 
Additional Manufacturer Narrative
There has been no new evidence concerning root cause with regards to the device.Investigation is ongoing as described above.

Brand Name
TULSA-PRO® SYSTEM
Common Device Name
TULSA
Manufacturer (Section D)
PROFOUND MEDICAL INC.
2400 skymark avenue unit 6
unit 6
mississauga, ontario L4W 5 K5
CA  L4W 5K5
Manufacturer (Section G)
PROFOUND MEDICAL INC.
2400 skymark avenue unit#6
mississauga, ontario L4W 5 K5
CA   L4W 5K5
Manufacturer Contact
norm morikawa
2400 skymark avenue unit#6
mississauga, ontario L4W 5-K5
CA   L4W 5K5
MDR Report Key19439595
Report Number3012604011-2024-00001
Device Sequence Number8393944
Product Code PLP
UDI-Device Identifier07540281000014
UDI-Public07540281000014
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K230692
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer05/02/2024
Initial Report FDA Received Date05/31/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale
Patient Weight108 KG
Patient EthnicityNon Hispanic
Patient RaceWhite